Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 251, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 27, 2016, 7:32 PM EDT for 4 counties in North Carolina. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2016, 7:32 PM EDT (23:32 UTC)
- Expired
- Jul 27, 2016, 8:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 115 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 7:42 PM EDT | TSTM WND DMG | 2 Se Colfax, NC | TREE DOWN AT 100 BLOCK OF MARSHALL SMITH RD. |
| Jul 27, 7:42 PM EDT | TSTM WND DMG | 3 Se Colfax, NC | TREE DOWN AT 100 BLOCK OF MARSHALL SMITH RD. |
| Jul 27, 8:15 PM EDT | TSTM WND DMG | 3 W Pfafftown, NC | FORSYTH COUNTY 911 REPORTS A TREE DOWN ON POWER LINES ALONG WESSEX RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1613 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
108
WUUS52 KRAH 272332
SVRRAH
NCC057-067-081-151-280030-
/O.NEW.KRAH.SV.W.0251.160727T2332Z-160728T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EDT WED JUL 27 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
NORTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 830 PM EDT
* AT 731 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WINSTON-SALEM TO ELON COLLEGE...MOVING EAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...LEXINGTON...RANDLEMAN...
THOMASVILLE...KERNERSVILLE...CLEMMONS...
BERMUDA RUN AND MCLEANSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS CLUSTER OF STORMS HAS A HISTORY OF PRODUCING WIND DAMAGE AND
DOWNED TREES. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING.
&&
LAT...LON 3611 8051 3614 8044 3622 8043 3626 8045
3624 7953 3578 7955 3578 8047 3584 8048
3583 8046 3585 8042 3584 8039 3586 8039
3588 8042 3589 8037 3596 8038 3599 8042
3601 8042 3606 8046 3604 8049 3605 8051
TIME...MOT...LOC 2331Z 269DEG 32KT 3610 8035 3610 7954
HAIL...0.88IN
WIND...60MPH
$$2 follow-up statements
382
WWUS52 KRAH 280010
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
810 PM EDT WED JUL 27 2016
NCC057-067-081-151-280030-
/O.CON.KRAH.SV.W.0251.000000T0000Z-160728T0030Z/
RANDOLPH NC-DAVIDSON NC-GUILFORD NC-FORSYTH NC-
810 PM EDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHERN RANDOLPH...NORTHERN DAVIDSON...GUILFORD AND FORSYTH
COUNTIES...
AT 809 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ENON...OR 7
MILES WEST OF WINSTON-SALEM...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...THOMASVILLE...
KERNERSVILLE...CLEMMONS...BERMUDA RUN...MCLEANSVILLE...
LEWISVILLE AND ARCHDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3614 8044 3622 8043 3626 8045 3624 7953
3586 7955 3586 8039 3588 8042 3589 8037
3596 8038 3599 8042 3601 8042 3606 8046
3604 8049 3605 8051 3611 8051
TIME...MOT...LOC 0009Z 276DEG 36KT 3611 8040
HAIL...1.00IN
WIND...60MPH
$$316
WWUS52 KRAH 280028
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
828 PM EDT WED JUL 27 2016
NCC057-067-081-151-280036-
/O.EXP.KRAH.SV.W.0251.000000T0000Z-160728T0030Z/
RANDOLPH NC-DAVIDSON NC-GUILFORD NC-FORSYTH NC-
828 PM EDT WED JUL 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RANDOLPH...NORTHERN
DAVIDSON...GUILFORD AND FORSYTH COUNTIES WILL EXPIRE AT 830 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. WHILE THE WARNING
WILL ALLOWED TO EXPIRE...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THE THUNDERSTORM CURRENTLY LOCATED ACROSS
NORTHWEST DAVIDSON COUNTY.
LAT...LON 3614 8044 3622 8043 3626 8045 3624 7953
3586 7955 3586 8039 3588 8042 3589 8037
3596 8038 3599 8042 3601 8042 3606 8046
3604 8049 3605 8051 3611 8051
TIME...MOT...LOC 0018Z 269DEG 32KT 3611 8040
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:31 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 27, 3:31 PM EDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Raleigh NC 331 PM EDT WED JUL 27 2016 .Synopsis... Strong high pressure aloft will extend across the region through Thursday, bringing continued hot and humid conditions to central NC. The chance for afternoon storms will increase toward the weekend. && .NEAR TERM /through tonight/... As of 331 PM Wednesday... Today: Persistent mid/upper level anticyclone located just to the south/southeast of central NC will continue to provide the region with hot and humid conditions with another day of afternoon temps in the mid to upper 90s and heat index values in the 103-109 degree range (highest east and south again). Given the consecutive days of heat index values of around 100/low 100s across the northwest piedmont and warm overnight lows have decided to expand the heat advisory to encompass the entire area. Strong surface heating within the high PW air mass in place will support isolated to scattered convection this afternoon, though the remnant outflow boundary from last night's convection could lead to convective initiation. Proximity to the modest 30kt mid-level flow over the Mid-Atlantic states, on the northern periphery the upper anticyclone, could support a few severe clusters, especially across the northern half of the forecast area. The primary threat again will be locally damaging wind gusts. Given PW's around 2 inches+ heavy rain will be possible, with a threat of localized flooding if any clusters slowly track across an urban area. Tonight: Most convection will generally die off by late evening with another warm night expected. Expect lows temps tonight to generally be in the mid to upper 70s. && .SHORT TERM /Thursday and Thursday night/... As of 331 PM Wednesday... ...A heat advisory has been issued for all of Central NC for Thursday afternoon... The center of the mid/upper level anticyclone over the SE U.S. will shift ever so slightly eastward on Thursday, allowing the mid-level wave thats currently over the Lower MS Valley to open up and drift slowly NE, becoming increasingly sheared as it moves into the Central Appalachians Thursday night. While this feature could support some storms on our western doorstep early Friday morning, strong daytime heating combined with weak sfc convergence invof the surface trough in the lee of the mountains will support isolated to scattered convection during the afternoon/evening. Much like today, central NC will lie south of the 40-45kts westerlies in place over the central Mid-Atlantic States, with deep layer shear generally 10 to 15 kts. As such, severe threat should be relatively isolated in nature. With no change in airmass, expect persistence with respect to temperatures and heat indices, and thus will issue another heat advisory Thursday for all 31 counties in central NC, and while the actual heat indices across the Triad may fall just short of actual heat advisory criteria, the cumulative effect of the heat indices in the 100 to 103 for several days can be just as dangerous. Highs in the mid to upper 90s with heat indices of 103 to 109 F. Lows Thursday night in the 70s. && .LONG TERM /Friday through Wednesday/... As of 331 PM Wednesday... A shortwave moving across the Mid Atlantic on Friday will act to suppress the upper ridge that has been the cause of our extreme further to the south and east of NC. This will be the beginning of a pattern change for the region, with troughing eventually dominating the east coast by early next week. Therefore, for late in the week and into the weekend, deep southwesterly flow will set up over the area as the mean trough axis stays to the west. Thus, convective development will largely hinge on disturbances moving through in the flow aloft. These disturbances are difficult to time this far out, therefore will show mostly a diurnal trend on near normal convective chances. Then, we should see precip chances increasing some more into early next week as the aforementioned trough begins to progress east towards our region. The extreme heat should finally let up as the upper ridge is suppressed and clouds/precip chances will be on the rise. Thus, am expecting max temps to trend from the low/mid 90s on Friday and Saturday to the upper 80s/lower 90s early next week. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 130 PM Wednesday... Isolated to scattered convection could impact any of the terminals this afternoon and evening. A brief period of Sub-VFR conditions will be possible with the stronger storms, along with gusty winds. Convection should begin to wane aoa 03z, with generally dry conditions overnight. Patchy sub-VFR fog and/or stratus will be possible again on Thursday morning, especially near locations that receive heavy rain. Outlook: Outside of isolated to scattered storms each afternoon/evening and some patchy early morning fog, expect predominately VFR conditions through Friday. Rain chances are expected to increase by the weekend and through early next week. && .RAH WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. Heat Advisory from noon to 8 PM EDT Thursday for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...WSS NEAR TERM...CBL SHORT TERM...CBL LONG TERM...KRD AVIATION...CBL
Hazardous weather outlook, Jul 27, 3:45 PM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 345 PM EDT WED JUL 27 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-281945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 345 PM EDT WED JUL 27 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. FURTHER HEAT ADVISORIES MAY BE NECESSARY AGAIN ON FRIDAY AS THE HOT TEMPERATURES AND HIGH HUMIDITY CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 4:06 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT WED JUL 27 2016
NCZ077-272045-
HARNETT NC-
406 PM EDT WED JUL 27 2016
AT 403 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ERWIN-DUNN...OR 8 MILES SOUTHEAST OF LILLINGTON. THIS STORM WAS
NEARLY STATIONARY.
WIND GUSTS TO 40 MPH AND VERY HEAVY DOWNPOURS ARE EXPECTED...AND
POSSIBLY SOME SMALL HAIL. SEEK SHELTER INDOORS UNTIL THIS STORM HAS
PASSED.
LOCATIONS IMPACTED INCLUDE...
DUNN AND ERWIN.
LAT...LON 3526 7870 3526 7872 3527 7872 3526 7875
3526 7881 3536 7880 3535 7854 3534 7853
3531 7855 3530 7858 3527 7858 3525 7862
TIME...MOT...LOC 2003Z 233DEG 4KT 3530 7871
13Special weather statement, Jul 27, 5:56 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT WED JUL 27 2016
NCZ007>011-026-272230-
WARREN NC-HALIFAX NC-PERSON NC-VANCE NC-FRANKLIN NC-
GRANVILLE NC-
556 PM EDT WED JUL 27 2016
...SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE SOUTHEAST ACROSS
WARREN...HALIFAX... PERSON...VANCE...NORTHERN FRANKLIN AND GRANVILLE
COUNTIES THROUGH 630 PM EDT...
VERY HEAVY RAIN AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE FROM
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HENDERSON...OXFORD...ROXBORO...WARRENTON...
HALIFAX...SCOTLAND NECK...NORLINA...LITTLETON AND KITTRELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
BOATERS ON LAKE GASTON OR ROANOKE RAPIDS LAKE SHOULD SEEK HARBOR
WHILE THESE STORMS PASS. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10
MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3601 7740 3604 7753 3605 7752 3609 7753
3615 7768 3614 7789 3620 7800 3610 7808
3620 7880 3624 7880 3624 7915 3654 7914
3654 7790 3651 7790 3648 7764 3641 7755
3632 7757 3632 7744 3621 7738 3610 7723
TIME...MOT...LOC 2153Z 300DEG 34KT 3665 7867
13Special weather statement, Jul 27, 6:16 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT WED JUL 27 2016
NCZ021-022-272245-
GUILFORD-FORSYTH-
616 PM EDT WED JUL 27 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF GUILFORD
AND FORSYTH COUNTIES UNTIL 645 PM EDT...
AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KING TO
NEAR KERNERSVILLE TO NEAR BETHANY...AND MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...KERNERSVILLE...MCLEANSVILLE...
LEWISVILLE...SUMMERFIELD...GIBSONVILLE...STOKESDALE...
WALKERTOWN AND RURAL HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3621 8045 3622 8043 3626 8045 3624 7953
3602 7954 3608 8045
TIME...MOT...LOC 2215Z 261DEG 7KT 3624 8037 3617 8007 3623 7985Special weather statement, Jul 27, 6:55 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT WED JUL 27 2016
NCZ010-272330-
WARREN-
655 PM EDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WARREN COUNTY UNTIL
730 PM EDT...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WARRENTON...MOVING EAST AT 5 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WARRENTON...NORLINA...LITTLETON...MACON...AFTON AND ARCOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3633 7793 3621 7800 3628 7828 3647 7828
3647 7791
TIME...MOT...LOC 2254Z 278DEG 6KT 3635 7813Special weather statement, Jul 27, 7:16 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
716 PM EDT WED JUL 27 2016
NCZ007-008-024-025-272345-
PERSON-DURHAM-ORANGE-GRANVILLE-
716 PM EDT WED JUL 27 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHERN
PERSON...DURHAM...ORANGE AND GRANVILLE COUNTIES UNTIL 745 PM EDT...
AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF OXFORD TO NEAR HILLSBOROUGH...AND MOVING SOUTHEAST AT 35
MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...OXFORD...HILLSBOROUGH...CREEDMOOR...
CARRBORO...BUTNER...ROUGEMONT...STEM AND STOVALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3613 7852 3609 7854 3604 7861 3608 7869
3607 7875 3603 7875 3601 7870 3598 7871
3588 7887 3588 7924 3623 7926 3624 7915
3627 7915 3651 7852
TIME...MOT...LOC 2316Z 306DEG 32KT 3640 7859 3613 7909Local storm report, Jul 27, 7:31 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 1 E KERR LAKE 36.50N 78.34W
07/27/2016 E1.00 INCH VANCE NC TRAINED SPOTTER
HAIL OF AT LEAST QUARTER SIZE ON N PINEY
GROVE ROAD. TIME ESTIMATED FROM RADAR.
&&
KDSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:06 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Wake | 39 min |
| Jul 26, 8:45 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 45 min |
| Jul 26, 9:39 PM EDT | Special Weather Statement | RAH | Wake | 66 min |
| Jul 26, 9:43 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange, Wake | 47 min |
| Jul 26, 10:06 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange, Wake | 114 min |
| Jul 26, 11:26 PM EDT | Special Weather Statement | RAH | Granville, Person | 64 min |
| Jul 27, 12:25 AM EDT | Special Weather Statement | RAH | Vance, Warren | 65 min |
| Jul 27, 2:51 PM EDT | Special Weather Statement | RAH | Chatham, Harnett, Lee, Randolph | 84 min |
| Jul 27, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee | 38 min |
| Jul 27, 3:42 PM EDT | Heat Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 28 hr |
| Jul 27, 4:06 PM EDT | Special Weather Statement | RAH | Harnett | 39 min |
| Jul 27, 5:56 PM EDT | Special Weather Statement | RAH | Granville, Halifax, Person, Vance, Warren | 34 min |
| Jul 27, 6:16 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 29 min |
| Jul 27, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Person | 41 min |
| Jul 27, 6:32 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 58 min |
| Jul 27, 6:34 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange, Person | 41 min |
| Jul 27, 6:42 PM EDT | Areal Flood Advisory | RAH | Person | 3 hr |
| Jul 27, 6:47 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 43 min |
| Jul 27, 6:55 PM EDT | Special Weather Statement | RAH | Warren | 35 min |
| Jul 27, 7:05 PM EDT | Areal Flood Advisory | RAH | Forsyth, Guilford | 115 min |
| Jul 27, 7:16 PM EDT | Special Weather Statement | RAH | Durham, Granville, Orange | 29 min |
| Jul 27, 7:39 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 51 min |
| Jul 27, 7:40 PM EDT | Flash Flood Warning | RAH | Warren | 3 hr |
| Jul 27, 7:43 PM EDT | Special Weather Statement | RAH | Alamance | 47 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.